Alert archive / Oregon / Gale Warnings in 2013
Gale Warning 4, NWS Medford, OR
NWS Medford, OR issued this gale warning at Feb 21, 2013, 2:31 PM PST. It took effect at Feb 22, 2013, 10:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2013, 2:31 PM PST (22:31 UTC)
- In effect from
- Feb 22, 2013, 10:00 AM PST
- Expired
- Feb 22, 2013, 4:03 PM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
198
WHUS76 KMFR 212231
MWWMFR
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
231 PM PST THU FEB 21 2013
...GALE FORCE WINDS FRIDAY NORTH OF CAPE BLANCO...
...VERY HEAVY NORTHWEST SWELL WILL BUILD FRIDAY NIGHT...
PZZ350-370-221130-
/O.CON.KMFR.SW.Y.0020.000000T0000Z-130222T1500Z/
/O.UPG.KMFR.GL.A.0003.130222T1500Z-130223T0300Z/
/O.UPG.KMFR.SE.A.0004.130222T1500Z-130224T0600Z/
/O.NEW.KMFR.GL.W.0004.130222T1800Z-130223T0000Z/
/O.NEW.KMFR.SE.W.0006.130222T1500Z-130224T0600Z/
/O.NEW.KMFR.SI.Y.0025.130222T1200Z-130222T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
231 PM PST THU FEB 21 2013
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 AM PST FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 4 AM TO 10 AM
PST FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM FRIDAY TO 10 PM PST
SATURDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM PST FRIDAY...
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 10 PM PST
SATURDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING
IS IN EFFECT FROM 10 AM TO 4 PM PST FRIDAY. IN ADDITION...A SMALL
CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT
ADVISORY FOR WINDS IS IN EFFECT FROM 4 AM TO 10 AM PST FRIDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WATCH
IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY.
* WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS
LATE THURSDAY NIGHT...THEN TO SOUTH GALES 35 TO 40 KT WITH GUSTS
UP TO 50 KT LATE FRIDAY MORNING THROUGH MOST OF FRIDAY
AFTERNOON. WINDS WILL DIMINISH LATE FRIDAY AFTERNOON AND
EVENING.
* SEAS: NORTHWEST SWELL WILL BUILD TO 12 TO 14 FEET AT 15 SECONDS
TONIGHT. WINDS WILL INCREASE FRIDAY...CREATING CHOPPY SEAS OF 16
TO 18 FEET. THE WINDS WILL SUBSIDE FRIDAY EVENING...BUT THE
SWELL WILL BUILD TO 17 FEET AT 14 SECONDS LATE FRIDAY NIGHT. THE
SWELL WILL CREST AT AROUND 22 FEET AT 16 SECONDS SATURDAY...THEN
SUBSIDE SATURDAY NIGHT AND SUNDAY...DROPPING BELOW 10 FEET
SUNDAY NIGHT.
* AREAS AFFECTED: STEEP SEAS WILL IMPACT ALL AREAS AND WILL
BECOME VERY STEEP FRIDAY THROUGH SATURDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.
A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.
SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.
&&
$$
PZZ356-376-221130-
/O.CON.KMFR.SW.Y.0020.000000T0000Z-130222T1500Z/
/O.UPG.KMFR.GL.A.0003.130222T1500Z-130223T0300Z/
/O.UPG.KMFR.SE.A.0004.130222T1500Z-130224T0600Z/
/O.NEW.KMFR.SE.W.0006.130222T1500Z-130224T0600Z/
/O.NEW.KMFR.SI.Y.0025.130222T1200Z-130223T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
231 PM PST THU FEB 21 2013
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 AM PST FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 4 AM TO 4 PM PST
FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM FRIDAY TO 10 PM PST
SATURDAY...
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 10 PM PST
SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 4 AM TO
4 PM PST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE
HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST
FRIDAY.
* WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS
LATE THURSDAY NIGHT...THEN TO SOUTH 20 TO 30 KNOTS FRIDAY
MORNING. WINDS WILL DIMINISH LATE FRIDAY AFTERNOON AND EVENING.
* SEAS: NORTHWEST SWELL WILL BUILD TO 12 TO 14 FEET AT 15 SECONDS
TONIGHT. WINDS WILL INCREASE FRIDAY...CREATING CHOPPY SEAS OF 14
TO 16 FEET. THE WINDS WILL SUBSIDE FRIDAY EVENING...BUT THE
SWELL WILL BUILD TO 17 FEET AT 14 SECONDS LATE FRIDAY NIGHT. THE
SWELL WILL CREST AT AROUND 22 FEET AT 16 SECONDS SATURDAY...THEN
SUBSIDE SATURDAY NIGHT AND SUNDAY...DROPPING BELOW 10 FEET
SUNDAY NIGHT.
* AREAS AFFECTED: THE STRONGEST WINDS ON FRIDAY WILL BE MAINLY
NORTH OF GOLD BEACH. STEEP SEAS WILL IMPACT ALL AREAS AND
WILL BECOME VERY STEEP FRIDAY THROUGH SATURDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.
SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.
&&
$$
HTTP://WWW.WEATHER.GOV/MEDFORD
STOCKTON3 follow-up statements
447 WHUS76 KMFR 221151 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 351 AM PST FRI FEB 22 2013 PZZ350-370-230000- /O.CON.KMFR.SW.Y.0020.000000T0000Z-130222T1500Z/ /O.CON.KMFR.SI.Y.0025.130222T1200Z-130222T1800Z/ /O.CON.KMFR.SE.W.0006.130222T1500Z-130224T0600Z/ /O.CON.KMFR.GL.W.0004.130222T1800Z-130223T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 351 AM PST FRI FEB 22 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KT WILL RAPIDLY INCREASE TO GALES 30 TO 35 KT WITH GUSTS UP TO 45 KT THIS MORNING. STRONG WINDS WILL PERSIST THIS AFTERNOON THEN DIMINISH THIS EVENING. * SEAS: NORTHWEST SWELL OF 12 TO 14 FEET AT 15 SECONDS AND STRONG SOUTHERLY WINDS WILL PRODUCE COMBINED SEAS OF 13 TO 16 FEET THIS MORNING. SEAS WILL BUILD TO 15 TO 19 FEET AT 15 SECONDS BY THIS EVENING THEN CREST AT 20 TO 24 FEET AT 16 SECONDS SATURDAY MORNING. SEAS WILL REMAIN VERY HIGH SATURDAY AFTERNOON AND EVENING BUT DROP BELOW 10 FEET BY SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-376-230000- /O.CON.KMFR.SW.Y.0020.000000T0000Z-130222T1500Z/ /O.CON.KMFR.SI.Y.0025.130222T1200Z-130223T0000Z/ /O.CON.KMFR.SE.W.0006.130222T1500Z-130224T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 351 AM PST FRI FEB 22 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST SATURDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 20 KT WILL INCREASE TO 20 TO 25 KT WITH GUSTS UP TO 35 KT THIS MORNING. STRONG WINDS WILL PERSIST THIS AFTERNOON THEN DIMINISH THIS EVENING. * SEAS: NORTHWEST SWELL OF 10 TO 13 FEET AT 15 SECONDS AND STRONG SOUTHERLY WINDS WILL PRODUCE COMBINED SEAS OF 11 TO 14 FEET THIS MORNING. SEAS WILL BUILD TO 13 TO 16 FEET AT 15 SECONDS BY THIS EVENING THEN CREST AT 18 TO 22 FEET AT 16 SECONDS SATURDAY MORNING. SEAS WILL REMAIN VERY HIGH SATURDAY AFTERNOON AND EVENING BUT DROP BELOW 10 FEET BY SUNDAY NIGHT. * AREAS AFFECTED: THE STRONGEST WINDS TODAY WILL BE MAINLY NORTH OF GOLD BEACH. STEEP SEAS WILL IMPACT ALL AREAS THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
201 WHUS76 KMFR 221938 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1138 AM PST FRI FEB 22 2013 PZZ350-370-230845- /O.CON.KMFR.GL.W.0004.000000T0000Z-130223T0000Z/ /O.CON.KMFR.SE.W.0006.000000T0000Z-130224T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1138 AM PST FRI FEB 22 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY. * WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 KT WILL CONTINUE TO RAPIDLY INCREASE TO GALES 30 TO 35 KT WITH GUSTS UP TO 45 KT THE REST OF THIS MORNING INTO THE EARLY AFTERNOON. STRONG WINDS WILL PERSIST THIS AFTERNOON THEN DIMINISH THIS EVENING. * SEAS: NORTHWEST SWELL AND STEEP TO VERY STEEP WINDS WAVES ARE RESULTING IN COMBINED SEAS OF 13 TO 17 FEET AT 14 SECONDS THIS MORNING. COMBINED SEAS WILL BUILD TO 15 TO 19 FEET AT 15 SECONDS BY THIS EVENING THEN CREST AT 20 TO 24 FEET AT 16 SECONDS SATURDAY MORNING. SEAS WILL REMAIN VERY HAZARDOUS SATURDAY AFTERNOON AND EVENING BUT DROP BELOW 10 FEET BY SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-376-230845- /O.CON.KMFR.SE.W.0006.000000T0000Z-130224T0600Z/ /O.CON.KMFR.SI.Y.0025.000000T0000Z-130223T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1138 AM PST FRI FEB 22 2013 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 20 KT WILL CONTINUE TO INCREASE TO 20 TO 25 KT WITH GUSTS UP TO 35 KT THIS MORNING. STRONG WINDS WILL PERSIST THIS AFTERNOON THEN DIMINISH THIS EVENING. * SEAS: NORTHWEST SWELL OF 10 TO 13 FEET AT 15 SECONDS AND STRONG SOUTHERLY WINDS WILL PRODUCE COMBINED SEAS OF 11 TO 14 FEET THIS MORNING. SEAS WILL BUILD TO 13 TO 16 FEET AT 15 SECONDS BY THIS EVENING THEN CREST AT 18 TO 22 FEET AT 16 SECONDS SATURDAY MORNING. SEAS WILL REMAIN VERY HAZARDOUS SATURDAY AFTERNOON AND EVENING BUT DROP BELOW 10 FEET BY SUNDAY NIGHT. * AREAS AFFECTED: THE STRONGEST WINDS TODAY WILL BE MAINLY NORTH OF GOLD BEACH. STEEP SEAS WILL IMPACT ALL AREAS THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
869 WHUS76 KMFR 230003 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 403 PM PST FRI FEB 22 2013 PZZ350-370-231200- /O.CAN.KMFR.GL.W.0004.000000T0000Z-130223T0000Z/ /O.NEW.KMFR.SI.Y.0026.130223T0003Z-130223T1200Z/ /O.CON.KMFR.SE.W.0006.000000T0000Z-130224T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 403 PM PST FRI FEB 22 2013 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY. * WINDS: SOUTHWEST TO WEST AT 20 TO 30 KT WITH GUSTS TO 35 KT THIS EVENING...BECOMING NORTHWEST 15 TO 25 KT TONIGHT. * SEAS: WIND WAVES WILL GRADUALLY DECREASE TONIGHT...BUT A HEAVY WEST SWELL WILL ARRIVE KEEPING COMBINED SEAS AT 15 TO 20 FEET WITH A DOMINANT PERIOD 15 SECONDS GOING TONIGHT. NORTHWEST SWELLS WILL INCREASE TO 20 TO 23 FEET 16 SECONDS SATURDAY MORNING...CONTINUE INTO THE AFTERNOON...AND THEN DIMINISH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ356-376-231200- /O.EXT.KMFR.SI.Y.0025.000000T0000Z-130223T0600Z/ /O.CON.KMFR.SE.W.0006.000000T0000Z-130224T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 403 PM PST FRI FEB 22 2013 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY. * WINDS: SOUTHWEST 20 TO 30 KT THIS EVENING...THEN BECOMING WEST TO NORTHWEST AND DECREASING TO 15 TO 20 KT TONIGHT. * SEAS: WIND WAVES WILL GRADUALLY DECREASE TONIGHT...BUT A HEAVY WEST SWELL WILL ARRIVE KEEPING COMBINED SEAS AT 15 TO 20 FEET WITH A DOMINANT PERIOD 15 SECONDS GOING TONIGHT. NORTHWEST SWELLS WILL INCREASE TO 18 TO 21 FEET 16 SECONDS SATURDAY MORNING...CONTINUE INTO THE AFTERNOON...AND THEN DIMINISH SATURDAY EVENING. * AREAS AFFECTED: THE STRONGEST WINDS TODAY WILL BE MAINLY NORTH OF GOLD BEACH. STEEP SEAS WILL IMPACT ALL AREAS THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 21, 9:13 AM PST, 5 hours 18 minutes earlier.
Area forecast discussion, Feb 21, 9:13 AM PST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
913 AM PST THU FEB 21 2013
.UPDATE...A QUICK UPDATE WAS ISSUED THIS MORNING TO ACCOUNT FOR
SLIGHTLY LOWER POPS AND QPF ACROSS MOST OF THE AREA TODAY. IT
LOOKS AS IF ANY PRECIPITATION WITH THE WEAK FRONT APPROACHING
LATER TODAY WILL BE CONFINED TO THE NW PORTION OF THE CWA THROUGH
THE CASCADES. EVERYTHING ELSE WITH THE GOING FORECAST IS IN GOOD
SHAPE.
THE FORECAST FOCUS TODAY WILL BE ON THE STRONGER FRONT DUE IN
FRIDAY. THE CURRENT WINTER WEATHER WATCH HIGHLIGHTS MOST OF THE
DETAILS FOR NOW AND CAN BE FOUND AT WSWMFR. AFTER A QUICK LOOK AT
THE MORNING MODEL RUNS, THE TIMING OF THIS EVENT LOOKS TO BE
FOCUSED ON THE HEAVIEST, STEADIEST PRECIPITATION STARTING THE
MIDDLE OF FRIDAY AFTERNOON AND ONLY LASTING UNTIL LATE FRIDAY
EVENING. AFTER THIS TIME THE PRECIPITATION INTENSITY WILL COME
DOWN SOME AS IT TURNS MORE SHOWERY. WINDS WILL ALSO BE A FACTOR
WITH THIS STORM. STRONG SOUTHWEST FLOW COULD REACH ADVISORY
CRITERIA OVER THE EAST SIDE. THE FLOW WILL THEN SHIFT TO MORE
WESTERLY AS THE FRONT PASSES THROUGH. THIS WILL SERVE TO ENHANCE
UPSLOPE OVER THE CASCADES AND COULD LEAD TO LOCALLY HIGHER SNOW
ACCUMULATIONS.
&&
.AVIATION...CONDITIONS FROM THE CASCADES WESTWARD WILL VARY
BETWEEN VFR AND MVFR THIS MORNING WITH HIGHER TERRAIN OBSCURED.
SOME OF THE DEEPER VALLEYS MAY HAVE AREAS OF IFR FOG FOR A FEW
HOURS PRIOR TO 18Z. EAST OF THE CASCADES, CONDITIONS ARE MOSTLY
VFR THOUGH LOCAL MVFR CIGS MAY BE ENCOUNTERED NEAR AND NORTH OF
SUMMER LAKE AND IN THE VICINITY OF THE WARNER MOUNTAINS. EXPECT
WIDESPREAD VFR CONDITIONS EAST OF THE CASCADES THIS AFTERNOON. A
WEAK FRONT MAY BRING AREAS OF MVFR CIGS ALONG AND WEST OF THE
CASCADES THIS AFTERNOON INTO THIS EVENING ALONG WITH A LITTLE
-RA/-SN. SPILDE
&&
.PREV DISCUSSION... /ISSUED 223 AM PST THU FEB 21 2013/
DISCUSSION...A SIGNIFICANT WINTER STORM IS EXPECTED FOR THE
CASCADES AS A STRONG COLD FRONT BLOWS THROUGH FRIDAY NIGHT.
LOWLAND SNOW WILL ALSO BE POSSIBLE AS COLD AIR POURS IN SATURDAY.
BUT FOR TODAY...LINGERING SNOW SHOWERS ARE CURRENTLY WORKING THEIR
WAY SOUTH THROUGH SISKIYOU COUNTY AND WILL BE OUT OF THE COUNTY
BY DAWN. BEYOND THAT, SHOWERS WILL BE LITTLE MORE THAN ISOLATED
THIS MORNING. HOWEVER, MOIST NORTHWEST FLOW CONTINUES, AND MID AND
HIGH CLOUD ASSOCIATED WITH THE NEXT DISTURBANCE CAN ALREADY BE SEEN
APPROACHING THE COAST. THIS WILL LIKELY SPREAD RAIN BACK INTO THE
COAST AND UMPQUA LATER THIS MORNING AND EARLY AFTERNOON. THERE IS
SOME MODEL DISAGREEMENT WITH THIS, AS THE GFS AND EC REMAIN
BULLISH WITH THE RAIN TODAY, WHEREAS THE NAM IS VIRTUALLY DRY.
GIVEN WHAT I SEE ON SATELLITE, I'VE SIDED WITH THE WETTER MODELS
FOR TODAY. ASIDE FROM THOSE AREAS, THE REST OF THE FORECAST AREA
WILL LIKELY BE DRY TODAY WITH INCREASING SUNSHINE THE FURTHER
SOUTH AND EAST YOU GO. PRECIPITATION WILL CONTINUE TO BE CONFINED
TO THE COAST, MOUNTAINS AND UMPQUA THROUGH TONIGHT AS WELL, WITH
THE REST OF THE AREA SEEING SCATTERED SHOWERS AT WORST.
A POTENT SYSTEM MOVING THROUGH THE ALEUTIANS RIGHT NOW WILL BLOW
THROUGH THE PACNW FRIDAY NIGHT AND SATURDAY. THIS SYSTEM WILL BE
ONE OF THE STRONGER ONES WE'VE SEEN IN A WHILE, BRINGING WIND,
MODERATE TO HEAVY PRECIPITATION, AND PLUNGING SNOW LEVELS. RIGHT
NOW, WINDS DON'T LOOK QUITE STRONG ENOUGH TO WARRANT ANY
HEADLINES OVER LAND, BUT IT WILL BE WINDY ALONG THE COAST, IN THE
MOUNTAINS, AND EAST SIDE BEGINNING FRIDAY AT THE COAST AND MOVING
EAST BY SATURDAY MORNING.
SNOW IS A DIFFERENT STORY, THOUGH. THIS IS A CLASSIC SYSTEM FOR
HEAVY SNOW IN THE CASCADES. WHILE SNOW LEVELS MAY BRIEFLY SPIKE
ABOVE PASS LEVELS FRIDAY AFTERNOON, THEY WILL PLUNGE QUICKLY AS
THE FRONT GOES THROUGH. STRONG WEST FLOW WILL PROMOTE VERY HEAVY
OROGRAPHIC SNOW IN THE CASCADES, WITH POTENTIALLY VERY INTENSE
SNOW RATES FOR A PERIOD FRIDAY NIGHT. ALL TOGETHER, QPF AND
INCREASINGLY HIGH SNOW RATIOS FRIDAY NIGHT ARE YIELDING AT LEAST
A FOOT OF SNOW OVER THE RANGE, AND SOME AREAS SUCH AS CRATER AND
DIAMOND LAKE COULD SEE UP TO 18 INCHES. THE LOWER PASS ALONG
HIGHWAY 140 PROBABLY WON'T SEE THAT KIND OF ACCUMULATION BUT 8
INCHES OR MORE IS POSSIBLE. A WINTER STORM WATCH WILL BE ISSUED
FOR THESE AREAS.
MODERATE TO HEAVY SNOW WILL CERTAINLY FALL OVER THE OTHER
MOUNTAINS AS WELL, BUT IT DOESN'T LOOK LIKE THIS STORM IS ORIENTED
QUITE RIGHT FOR A BIG DUMP AT SISKIYOU SUMMIT. NEVERTHELESS,
TRAVELERS WILL ENCOUNTER WINTRY CONDITIONS OVER ALL PASSES AT SOME
POINT FRIDAY NIGHT INTO SATURDAY. SPEAKING OF WHICH, THE LOWER
VALLEYS MAY ALSO SEE SNOW SATURDAY MORNING. GUIDANCE SHOWS COLD
AIR POURING IN WITH 850S DROPPING TO AS LOW AS -7C AND THICKNESSES
ON THE ORDER OF 522 DM. THIS IS PLENTY COLD ENOUGH TO GET SNOW
DOWN TO 1000 FEET OR SO, AND THE ONLY QUESTION IS IF MUCH PRECIP
WILL BE LEFT. AT THIS TIME, THERE WILL PROBABLY BE ENOUGH PRECIP
TO PRODUCE A DUSTING TO A COUPLE OF INCHES AT MOST LOCATIONS ABOVE
1000 FEET SATURDAY. I CAN'T REALLY SAY WHERE YET, BUT THE USUAL
SUSPECTS INCLUDE THE HILLS AROUND THE ROGUE VALLEY, SEXTON SUMMIT,
CAMAS MOUNTAIN, JACKSONVILLE HILL, AND HAYES HILL. WE'VE STILL GOT
TIME TO SORT THAT OUT. NO CHANGES WERE MADE TO THE FORECAST BEYOND
SATURDAY, AND SO THE PREVIOUS EXTENDED DISCUSSION FOLLOWS. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR ORZ027.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR ORZ028.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM FRIDAY MORNING THROUGH SATURDAY
EVENING FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST FRIDAY
FOR PZZ350-356-370-376.
MSO/BPN/MAPThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:31 AM PST | Gale Watch | MFR | 12 hr | |
| Feb 21, 2:31 AM PST | Hazardous Seas Watch | MFR | 12 hr | |
| Feb 21, 2:43 AM PST | Winter Storm Watch | MFR | Douglas, Jackson, Josephine, Klamath | 13 hr |
| Feb 21, 2:31 PM PST | Hazardous Seas Warning | MFR | 55 hr | |
| Feb 21, 2:31 PM PST | Small Craft Advisory for Winds | MFR | 31 hr | |
| Feb 21, 2:47 PM PST | Wind Advisory | MFR | Klamath, Lake | 37 hr |
| Feb 21, 3:31 PM PST | Winter Storm Warning | MFR | Douglas, Jackson, Josephine, Klamath | 36 hr |
| Feb 21, 3:31 PM PST | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.